Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Midland/Odessa, TX

July 7, 2016Crane County, Upton County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 7, 2016, 6:21 PM CDT for Crane County, Upton County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Jul 7, 2016, 7:00 PM CDT
In force
39 min
Issued by
NWS Midland/Odessa, TX

Counties Crane County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
2119 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS84 KMAF 072321
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT THU JUL 7 2016
 
TXZ068-069-075-080000-
CRANE TX-UPTON TX-PECOS TX-
621 PM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE...NORTHEASTERN
PECOS AND NORTHWESTERN UPTON COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRANE...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANE...CRANE COUNTY AIRPORT...CORDONA LAKE AND KING MOUNTAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIDLAND.

&&

LAT...LON 3122 10254 3135 10262 3165 10209 3136 10195
TIME...MOT...LOC 2321Z 246DEG 49KT 3136 10239 

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:54 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 7, 1:54 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
154 PM CDT THU JUL 7 2016

.DISCUSSION...

Our streak of 100 degree days will continue another day as the
temperature at Midland Intl is already 101 as of 2 PM. The upper
level ridge remains in place across the southern U.S. stretching
from CA to FL while a mid level thermal ridge continues to bring
intense heat to our region. The thermal ridge is expected to
weaken slightly which should allow for temperatures to cool
a bit the next few days. As it appears now, the Heat Advisory
will not need to be extended as high temperatures are forecast to
fall below the criteria. The only possible exception is along the
Rio Grande where temperatures continue to reach above 110 degrees.

Severe storms developed across the region yesterday again, some of
which contained wind gusts over 80 mph! Storms will develop this
afternoon along a sfc trough and theta-e axis that lies along the
NM/TX state line down to the Davis Mountains. Convection will spread
north and east through the evening before dissipating around
sunset. Damaging winds are likely with these storms due to the
very dry sub-cloud layer.

An upper level disturbance moving north around the upper ridge will
impact the area Friday into the weekend. This will lead to more
scattered showers and thunderstorms Friday afternoon with
temperatures cooling several degrees from today. Slow movement of
storms could lead to locally heavy rainfall and flash flooding. Mid
level moisture doesn't look to go anywhere next week so expect a
continued chance for storms along with temperatures above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     76  98  76  97 /  20  30  40  20
Carlsbad                       76 105  74 105 /  20  30  20  20
Dryden                         77 101  78  99 /  10  20  20  20
Fort Stockton                  76 101  77 100 /  30  40  20  30
Guadalupe Pass                 73  94  72  95 /  30  30  20  20
Hobbs                          74 101  73 100 /  30  40  30  20
Marfa                          68  93  71  92 /  30  50  30  40
Midland Intl Airport           79 101  79 100 /  20  40  30  20
Odessa                         79 101  79  99 /  20  40  30  20
Wink                           77 103  76 103 /  30  40  20  20

&&

.MAF Watches/Warnings/Advisories...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
     Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea County-Southern Lea County.

TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
     Big Bend Area-Crane-Davis/Apache Mountains Area-Ector-
     Gaines-Guadalupe Mountains-Loving-Marfa Plateau-Midland-
     Pecos-Presidio Valley-Reeves County and Upper Trans Pecos-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

&&

A.Hluchan/R.Hluchan
Hazardous weather outlook, Jul 7, 1:41 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CDT THU JUL 7 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
141 PM CDT THU JUL 7 2016 /1241 PM MDT THU JUL 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT UNTIL EARLY EVENING FOR
LOCATIONS ALONG AND WEST OF A LAMESA, GREENWOOD, RANKIN,
BAKERSFIELD AND BIG BEND LINE. HIGH TEMPERATURES OF 107 TO 112
WILL BE COMMON OVER LOCATIONS ALONG AND WEST OF THE PECOS RIVER,
EXCEPT IN THE MOUNTAINS WHERE READINGS OF 96 TO 101 ARE EXPECTED.
HIGHS WILL BE 102 TO 107 DEGREES TO THE EAST OF THE PECOS RIVER.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP N THE DAVIS/GLASS
MOUNTAINS, MARFA PLATEAU AND SURROUNDING AREAS THIS AFTERNOON, WITH
MORE ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHEAST NEW MEXICO
PLAINS, TRANS PECOS, AND STOCKTON PLATEAU. ADDITIONAL STORMS
COULD SPREAD INTO THE PERMIAN BASIN LATE THIS AFTERNOON AND
EVENING. STRONG THUNDERSTORMS COULD OCCUR OVER THE HIGHER TERRAIN
AND PRODUCE GUSTY WINDS TO 50 MPH, BUT OVER THE REST OF THE AREA,
SOME STORMS COULD PRODUCE SEVERE WIND GUSTS OF 60 TO 75 MPH DUE TO
THE INTENSE HEAT. BRIEF HEAVY RAINFALL AND PERHAPS SMALL HAIL
COULD OCCUR WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT MOST OF THE FORECAST
AREA FRIDAY AND FRIDAY NIGHT.  EVEN THOUGH TEMPERATURES WILL NOT BE
QUITE AS HOT AS PREVIOUS DAYS, STRONG TO SEVERE WIND GUSTS WILL BE
POSSIBLE WITH THESE STORMS.  IN ADDITION, HAIL, FREQUENT LIGHTNING
STRIKES, AND LOCALIZED HEAVY RAINFALL AND FLASH FLOODING WILL ALSO
BE OF CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 7, 5:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM CDT THU JUL 7 2016

TXZ075-072300-
PECOS TX-
511 PM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 600 PM
CDT...

AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF FORT STOCKTON...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PECOS
COUNTY.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 264 AND 273.

LAT...LON 3060 10276 3073 10290 3097 10277 3073 10245
TIME...MOT...LOC 2210Z 229DEG 7KT 3072 10277

80
Special weather statement, Jul 7, 5:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
548 PM CDT THU JUL 7 2016

TXZ075-072330-
PECOS TX-
548 PM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL
630 PM CDT...

AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS OVER
FORT STOCKTON...MOVING EAST AT AROUND 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT STOCKTON AND FORT STOCKTON-PECOS COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 254 AND 272.

LAT...LON 3065 10299 3117 10297 3125 10268 3069 10266
TIME...MOT...LOC 2247Z 288DEG 6KT 3091 10289

80
Special weather statement, Jul 7, 5:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
554 PM CDT THU JUL 7 2016

TXZ060-067-072345-
WINKLER TX-WARD TX-
554 PM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WINKLER AND
NORTHEASTERN WARD COUNTIES UNTIL 645 PM CDT...

AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PYOTE...OR 13 MILES SOUTH OF WINK...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONAHANS...WINK...WICKETT...THORNTONVILLE...
PYOTE AND ROY HURD MEMORIAL AIRPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 63 AND 65...AND
BETWEEN MILE MARKERS 75 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIDLAND.

&&

LAT...LON 3147 10337 3158 10337 3182 10306 3159 10288
TIME...MOT...LOC 2254Z 246DEG 24KT 3157 10322

44
Special weather statement, Jul 7, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT THU JUL 7 2016

TXZ068-069-075-080000-
CRANE TX-UPTON TX-PECOS TX-
621 PM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE...NORTHEASTERN
PECOS AND NORTHWESTERN UPTON COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRANE...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANE...CRANE COUNTY AIRPORT...CORDONA LAKE AND KING MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIDLAND.

&&

LAT...LON 3122 10254 3135 10262 3165 10209 3136 10195
TIME...MOT...LOC 2321Z 246DEG 49KT 3136 10239

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:57 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector48 min
Jul 6, 8:21 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland54 min
Jul 6, 9:16 PM CDTSpecial Weather StatementMAFMidland44 min
Jul 7, 5:11 PM CDTSpecial Weather StatementMAFPecos49 min
Jul 7, 5:48 PM CDTSpecial Weather StatementMAFPecos42 min
Jul 7, 5:54 PM CDTSpecial Weather StatementMAFWard51 min
Jul 7, 5:54 PM CDTSevere Thunderstorm WarningMAFPecos51 min
Jul 7, 6:33 PM CDTSpecial Weather StatementMAFWinkler42 min
Jul 7, 6:52 PM CDTSpecial Weather StatementMAFCrane53 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.